MAUDE Adverse Event Report: CORZA OPTHALMOLOGY (KATENA PRODUCTS INC.) INTRALASE FLAP LIFTER DOUBLE ENDED; OPTHALMIC SPATULA

CORZA OPTHALMOLOGY (KATENA PRODUCTS INC.) INTRALASE FLAP LIFTER DOUBLE ENDED; OPTHALMIC SPATULA
Catalog Number K3-2538
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Visual Disturbances (2140); Discomfort (2330)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The received instruments will be sent to vendor for complete evaluation and root cause investigation.Initial assessment shows no flaking or chipping on the surface of all 6 instruments.Additional information and specific details of the incident including current patient status was requested from the reporter.No response from the reporter at this time.Follow up information and clarification from the reporter including investigation results will be submitted when available.
 
Event or Problem Description
On 26-dec-2023, a distributor from france informed corza medical customer service representative that they received a complaint from their customer against k3-2538 intralase flap lifter double.The distributor stated that on (b)(6) 2022, the customer purchased 6 manipulators.These manipulators are used by a single doctor who performs multiple procedures once a month.Over several months, the surgeon noticed metal deposits in the postoperative interface.The dates of these procedures were on (b)(6) 2023.There are multiple instruments involved during the procedures including a non-katena micromanipulator and a blepharostat.The doctor stated that one patient experienced visual discomfort and photic effects.The 6 katena k3-2538 instruments were removed from future procedures and sent to katena for evaluation.On 22-jan-2023 katena (corza opthalmology) received the instruments.
 
Additional Manufacturer Narrative
On 29-feb-2024, the vendor (mmi) returned the instruments to katena products inc.With investigation conclusions.The reported issue that the katena instruments produced metal deposits during procedure is not confirmed.The manufacturing team inspected all 6 of the instruments and they concluded that there are no defects on the instruments (k3-2538) that would cause debris while using the instrument.
 
Event or Problem Description
This report is a follow up to 2242450-2024-00001 which was submitted on 24-jan-2024.The complaint samples (b)(4) were returned to the manufacturing vendor for investigation.On 29-feb-2024, the vendor provided the results of their investigation.

Brand Name
INTRALASE FLAP LIFTER DOUBLE ENDED
Common Device Name
OPTHALMIC SPATULA
Manufacturer (Section D)
CORZA OPTHALMOLOGY (KATENA PRODUCTS INC.)
6 campus drive, suite 310
parsippany NJ 07054
Manufacturer (Section G)
CORZA OPTHALMOLOGY (KATENA PRODUCTS INC.)
6 campus drive, suite 310
parsippany NJ 07054
Manufacturer Contact
bryan weinmann
6 campus drive suite 310
parsippany, NJ 07054
9739573509
MDR Report Key18576893
Report Number2242450-2024-00001
Device Sequence Number21061474
Product Code HND
UDI-Device Identifier00841668103210
UDI-Public00841668103210
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK3-2538
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer12/26/2023
Initial Report FDA Received Date01/24/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown